Exhaustion to point of sleeping most of day even though i take the medication around 5 pm in evening
Depends on how long you have been on it. If you have been on it less than 2 weeks, you may get past the side effect of fatigue in a few more weeks. If not then you may need to check with your doctor regarding why you are so fatigued.
It doesn't seem to make me tired but I've been on it for almost 2 years.
Wendy; Just as Jamie has said if you're just starting it, Then yes but if it continues to check with the doctor you may need a dose adjustment.
It's amazing how medications can affect people differently. Some people get fatigue and others get energy. When I first started taking Norco i had a lot of energy, but after a long period on it, I get lethargic like you are feeling. I hope you will talk to your doctor about it. Hugs
Cymbalta made me extremely tired. I never had this energy people talk about on it, not at any dose and I started at the low/starting dose and over 5 years went up to the max dose at one time for a brief time. I was always tired and had no energy, wanted to do nothing, among many other issues that it took me a while to put together. I didn't realize how tired and blah I had become until I quit taking it and started to see how much more energy I had and I actually wanted to do things. I also gained 30 lbs while I was on cymbalta. I don't know if it was the actual med or the inactivity but, I have never been happier to be off of a medication in my life. So, YES it most definitely can make you tired in the beginning, middle and end!
Hi, I'm sorry you are going thru that, I have tried Cymbalta in the past for over 2 yrs combined, I actually did not experience fatigue with it. I did have fatigue cause by depression and the Cymbalta made that so much better for me so my experience was the opposite of yours, hope you find relief soon.
I have been taking cymbalta 60 for 10 years now for neuropathy but it has never made me feel tired.
This medicine made me tired also. It was great for my back pain but I could not get over the tiredness. I only took it at night when I was in a lot of pain.
Without knowing any details about your situation, I'll do the best I can. I love cymbalta for the sedative effects when given for Fibromyalgia, depression, anxiety. I would prescribe it to take right before going to bed as it helps you go to sleep which is a common problem for the conditions it is used to treat. If sedation continues the next day even with bedtime dosing, talk to you doctor about lowering the dose. I have found that lower doses, even 30mg are MORE effective when given at bedtime than higher doses are with daytime dosing.
Talk to your doctor and also make sure to get a sleep study to rule out an underlying sleep disorder! Sleep apnea can cause and worsen musculoskeletal issues, headaches, fibro, sleepiness, depression, anxiety, high blood pressure, you NAME IT :).
I was on it for 10 years, and slept every afternoon for 2-3 hours, plus 10 to 12 hours at night. I thought it was due to being depressed and having chronic fatigue . However I have tried to come off twice, and each time i have no longer required my afternoon nap, so it has clearly been the medication making me sleep so much. It also made me feel numb, emotionless.
My husband has been on 60mg of Cymbalta for 3 months now. He has had moderate to severe fatigue since taking it. Sometimes he will sleep his weekend away. I keep hoping that it will get better because this is the only relief he has had from his anxiety attacks in two years. He developed anxiety 2 months after CABG surgery. He tried Celexa, Lexapro, and Buspar but they only made it worse. The Cymbalta have made his anxiety attacks manageable. He usually takes it in the morning but he is taking it a little later everyday to start taking it in the evening to see if that will help. He also complains of feeling like his head is in a fog a lot. How long should we give his body to get used to the medicine before we try a different medicine?
Hi, WVgal! Did your husband start on the 60mg? That is pretty much the high end dose for Cymbalta so perhaps asking his doctor about a dosage adjustment might be in order before switching to yet another medication, especially as Cymbalta seems to be helping.
Best regards to you both,
Hi everyone. I’ve been on Cymbalta for 8-9 years and I’m now tapering off it. One of the main reasons I’m getting off it is because of being weak and tired all the time. It doesn’t matter how little sleep or how much sleep I get I’m exhausted all day. I still have to have an afternoon nap or I’m in a fog for the rest of the day. I’m down from 60 mg to 20 mg and all the side effects (which were many) are gone; except for this one. I did gain a lot of weight; which I found extremely depressing; but I have started to lose the weight now. I can’t wait to be completely free from Cymbalta and get my life back.
I had extreme chronic migraines and pain due to injuries from a terrible car accident. I eventually found Cymbalta and it has helped so much. All the side effects were gone and I was feeling better after just 2 weeks. After a few months I began to slide some so my Dr added Well Butrin. So I'm taking both. No headaches to speak of and depression very well managed. I am on 3- 30mg daily doses of Cymbalta and 2- 200mg daily doses of Well Butrin. I pretty much have some pain everyday and have had to change my whole lifestyle due to the crushed bones in my neck and will probably always have to fight depression-allthough there is a blessing, I can walk now. Now, thanks to my Dr and meds, I love life and am more able to see lots of good if I just look. I hope your body adjusts but if it doesn't there are many options out there. Because we are all different and things are never exactly the same for 2 people, I urge you not to give up.
It took me a bit of dedication but I found the right Dr who found the right medicine and it changed my life as the right medication can change yours. Don't give up-you're not alone and there is help.
YES! It works like a miracle for depression but for me it causes such unbelievable severe fatigue I feel like doing absolutely nothing but staying in bed 24 seven. I was late to work every single day and when I got home from work all I wanted to do was get in my bed and rest and the weekend I spent all day in bed! After eight years of taking Cymbalta I stopped at this point I did not know that at the Fatigue was the side effect, about two months after I stopped I had such tremendous energy I actually went to physical therapy I was walking miles a day I was going out all the time it was like I got a new life back!!! However my depression was worse as ever I cried all the time I just never felt like myself and I did not feel normal...
So after that init So after this initial burst of energy doing everything I started doing less because of my depression however I was not in bed every single day 24 seven and I did not feel that horrible debilitating fatigue.
So it’s a choice either feel good mentally but be extremely fatigued in bed all the time or or feel down and sad and depressed but physically feel pretty good???
So it’s a choice either feel good mentally but be extremely fatigued in bed all the time or or feel down and sad and depressed but physically feel pretty good
Right now I’m choosing to not feel tired constantly and trying to figure out a different medication for my depression or some natural alternative like taking certain vitamins and eating a vegan diet and trying to get the motivation to exercise or at least go to physical therapy, I have severe depression anxiety and fibromyalgia.
- Cymbalta Information for Consumers
- Cymbalta Information for Healthcare Professionals (includes dosage details)
- Side Effects of Cymbalta (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.